Alert archive / Michigan / River Flood Advisories in 2012
River Flood Advisory 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood advisory at Jan 28, 2012, 9:22 AM EST for Ionia County, Michigan. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2012, 9:22 AM EST (14:22 UTC)
- Expired
- Jan 31, 2012, 11:12 AM EST
- In force
- 3 days
- Issued by
- NWS Grand Rapids, MI
County Ionia County, MI
The radar
The Grand Rapids radar (KGRR), 39 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Ionia (IONM4).
- Action stage
- 13.5 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04116000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
259 WGUS83 KGRR 281422 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 922 AM EST SAT JAN 28 2012 ...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT IONIA AFFECTING IONIA COUNTY . A SERIES OF WEAK SYSTEMS WILL PARADE THROUGH THE AREA THROUGH THIS WEEKEND. THE FIRST ONE IS IN THE PROCESS OF MOVING THROUGH THIS MORNING. ANOTHER WILL MOVE THROUGH LATE TONIGHT...AND THEN ANOTHER WILL MOVE THROUGH MONDAY AND TUESDAY. LIGHT AMOUNTS OF SNOW WILL BE LIKELY WITH EACH SYSTEM...EXCEPT THE MONDAY...TUESDAY SYSTEM WHERE ENOUGH WARM WILL BRING THE CHANCE OF RAIN. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA REMAIN ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC067-291622- /O.NEW.KGRR.FL.Y.0007.120128T1422Z-120131T0600Z/ /IONM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 922 AM EST SAT JAN 28 2012 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE GRAND RIVER AT IONIA. * UNTIL LATE MONDAY NIGHT. * AT 08 AM SATURDAY THE STAGE WAS 13.3 FEET. * BANKFULL STAGE IS 13.5 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 13.5 FEET BY TOMORROW MORNING. * IMPACT...AT 13.5 FEET...RIVER IS BANKFULL. MINOR OVERFLOW BEGINS IN LOW LYING AREAS ALONG THE RIVER NEAR AND ACROSS FROM THE IONIA FAIRGROUNDS $$ MJK
5 follow-up statements
119 WGUS83 KGRR 290201 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 901 PM EST SAT JAN 28 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT IONIA AFFECTING IONIA COUNTY PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY .A SERIES OF WEAK SYSTEMS WILL PARADE THROUGH THE AREA THROUGH THIS WEEKEND. ONE WILL MOVE THROUGH LATE TONIGHT AND ANOTHER WILL MOVE THROUGH MONDAY AND TUESDAY. LIGHT AMOUNTS OF SNOW WILL BE LIKELY WITH EACH SYSTEM. THE MONDAY/TUESDAY SYSTEM WILL BE WARM... BRINGING THE CHANCE OF RAIN. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA... REMAIN ALERT TO POSSIBLE FLOODING OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC067-300401- /O.CON.KGRR.FL.Y.0007.000000T0000Z-120131T0600Z/ /IONM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 901 PM EST SAT JAN 28 2012 THE FLOOD ADVISORY CONTINUES FOR THE GRAND RIVER AT IONIA * UNTIL LATE MONDAY NIGHT. * AT 08 PM SATURDAY THE STAGE WAS 13.5 FEET. * BANKFULL STAGE IS 13.5 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 13.5 FEET THROUGH TOMORROW MORNING. * IMPACT...AT 13.5 FEET...RIVER IS BANKFULL. MINOR OVERFLOW BEGINS IN LOW LYING AREAS ALONG THE RIVER NEAR AND ACROSS FROM THE IONIA FAIRGROUNDS $$ MIC077-300400- /O.CON.KGRR.FL.Y.0004.000000T0000Z-120203T0600Z/ /VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 901 PM EST SAT JAN 28 2012 THE FLOOD ADVISORY CONTINUES FOR THE PORTAGE RIVER NEAR VICKSBURG * UNTIL LATE THURSDAY NIGHT. * AT 07 AM FRIDAY THE STAGE WAS 4.8 FEET. * BANKFULL STAGE IS 4.5 FEET. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND FARMLAND ADJACENT TO THE RIVER $$ MIC025-300400- /O.CON.KGRR.FL.Y.0003.000000T0000Z-120204T1800Z/ /BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 901 PM EST SAT JAN 28 2012 THE FLOOD ADVISORY CONTINUES FOR THE ST JOSEPH RIVER AT BURLINGTON * UNTIL SATURDAY FEBRUARY 04. * AT 08 PM SATURDAY THE STAGE WAS 5.5 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 5.0 FEET...RIVER IS BANKFULL...MINOR OVERFLOW INTO LOW LYING WOODED AREAS ALONG THE RIVER BEGINS $$ 63
771 WGUS83 KGRR 291503 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1003 AM EST SUN JAN 29 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT IONIA AFFECTING IONIA COUNTY PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY .THE CURRENT WEATHER IS DOMINATED BY A LOW PRESSURE AREA MOVING ACROSS LOWER MICHIGAN. WATER AMOUTS WILL BE LESS THAN A QUARTER OF AN INCH. NO ADDITIONAL RISES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA REMAIN ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC067-301703- /O.CON.KGRR.FL.Y.0007.000000T0000Z-120131T0600Z/ /IONM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1003 AM EST SUN JAN 29 2012 THE FLOOD ADVISORY CONTINUES FOR THE GRAND RIVER AT IONIA * UNTIL LATE MONDAY NIGHT. * AT 09 AM SUNDAY THE STAGE WAS 13.4 FEET. * BANKFULL STAGE IS 13.5 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 13.6 FEET BY THIS EVENING. * IMPACT...AT 13.5 FEET...RIVER IS BANKFULL. MINOR OVERFLOW BEGINS IN LOW LYING AREAS ALONG THE RIVER NEAR AND ACROSS FROM THE IONIA FAIRGROUNDS $$ MIC077-301703- /O.CON.KGRR.FL.Y.0004.000000T0000Z-120203T0600Z/ /VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1003 AM EST SUN JAN 29 2012 THE FLOOD ADVISORY CONTINUES FOR THE PORTAGE RIVER NEAR VICKSBURG * UNTIL LATE THURSDAY NIGHT. * THERE IS NO CURRENT OBSERVED DATA. * BANKFULL STAGE IS 4.5 FEET. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 4.6 FEET THIS AFTERNOON. * IMPACT...AT 4.5 FEET...RIVER IS BANKFULL $$ MIC025-301703- /O.CON.KGRR.FL.Y.0003.000000T0000Z-120204T1800Z/ /BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1003 AM EST SUN JAN 29 2012 THE FLOOD ADVISORY CONTINUES FOR THE ST JOSEPH RIVER AT BURLINGTON * UNTIL SATURDAY AFTERNOON. * AT 09 AM SUNDAY THE STAGE WAS 5.4 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 5.0 FEET...RIVER IS BANKFULL...MINOR OVERFLOW INTO LOW LYING WOODED AREAS ALONG THE RIVER BEGINS $$
203 WGUS83 KGRR 301617 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1117 AM EST MON JAN 30 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT IONIA AFFECTING IONIA COUNTY .THE CURRENT WEATHER IS DOMINATED BY A LOW PRESSURE AREA MOVING INTO THE REGION. PRECIPITATION WILL BEGIN AS SNOW AND CHANGE OVER TO RAIN BY LATE TONIGHT. RAINFALL AMOUNTS WILL BE LESS THAN A QUARTER OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA REMAIN ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC067-311817- /O.EXT.KGRR.FL.Y.0007.000000T0000Z-120205T0600Z/ /IONM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1117 AM EST MON JAN 30 2012 THE FLOOD ADVISORY IS EXTENDED FOR THE GRAND RIVER AT IONIA * UNTIL LATE SATURDAY NIGHT. * AT 10 AM MONDAY THE STAGE WAS 13.1 FEET. * BANKFULL STAGE IS 13.5 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 14.0 FEET BY FRIDAY MORNING. * IMPACT...AT 13.5 FEET...RIVER IS BANKFULL. MINOR OVERFLOW BEGINS IN LOW LYING AREAS ALONG THE RIVER NEAR AND ACROSS FROM THE IONIA FAIRGROUNDS $$
393 WGUS83 KGRR 310210 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 910 PM EST MON JAN 30 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY GRAND RIVER AT IONIA AFFECTING IONIA COUNTY .THE CURRENT WEATHER IS DOMINATED BY AN AREA OF HIGH PRESSURE. THIS WILL PRODUCE NO PRECIPITATION. THE EXTENDED OUTLOOK IS FOR A WEAK LOW TO MOVE ACROSS THE REGION TUESDAY AFTERNOON AND NIGHT. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA... REMAIN ALERT TO POSSIBLE FLOODING OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC067-010410- /O.CON.KGRR.FL.Y.0007.000000T0000Z-120205T0600Z/ /IONM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 910 PM EST MON JAN 30 2012 THE FLOOD ADVISORY CONTINUES FOR THE GRAND RIVER AT IONIA * UNTIL LATE SATURDAY NIGHT. * AT 08 PM MONDAY THE STAGE WAS 12.9 FEET. * BANKFULL STAGE IS 13.5 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 14.0 FEET BY FRIDAY MORNING. * IMPACT...AT 13.5 FEET...RIVER IS BANKFULL. MINOR OVERFLOW BEGINS IN LOW LYING AREAS ALONG THE RIVER NEAR AND ACROSS FROM THE IONIA FAIRGROUNDS $$ MIC077-010409- /O.EXT.KGRR.FL.Y.0004.000000T0000Z-120204T1800Z/ /VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 910 PM EST MON JAN 30 2012 THE FLOOD ADVISORY IS EXTENDED FOR THE PORTAGE RIVER NEAR VICKSBURG * UNTIL SATURDAY AFTERNOON. * AT 07 AM MONDAY THE STAGE WAS 4.8 FEET. * BANKFULL STAGE IS 4.5 FEET. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND FARMLAND ADJACENT TO THE RIVER $$ MIC025-010409- /O.EXT.KGRR.FL.Y.0003.000000T0000Z-120205T1800Z/ /BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 910 PM EST MON JAN 30 2012 THE FLOOD ADVISORY IS EXTENDED FOR THE ST JOSEPH RIVER AT BURLINGTON * UNTIL SUNDAY AFTERNOON. * AT 08 PM MONDAY THE STAGE WAS 5.6 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 5.0 FEET...RIVER IS BANKFULL...MINOR OVERFLOW INTO LOW LYING WOODED AREAS ALONG THE RIVER BEGINS $$ 63
474 WGUS83 KGRR 311612 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1112 AM EST TUE JAN 31 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT IONIA AFFECTING IONIA COUNTY .THE RIVER WILL CONTINUE TO REMAIN BELOW BANKFULL. SNOW MELT OVER THE NEXT 24 HOURS MAY HELP RAISE THE RIVER BACK ABOVE BANKFULL STAGE BY THURSDAY AND FRIDAY...BUT HOW SIGNIFICANT THAT RISE MAY BE IS UNCERTAIN. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC067-311642- /O.CAN.KGRR.FL.Y.0007.000000T0000Z-120205T0600Z/ /IONM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1112 AM EST TUE JAN 31 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE GRAND RIVER AT IONIA. * AT 10 AM TUESDAY THE STAGE WAS 12.8 FEET. * BANKFULL STAGE IS 13.5 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL REMAIN BELOW BANKFULL BUT COULD HAVE ANOTHER CREST BELOW FLOOD STAGE AT 14.0 FEET EARLY FRIDAY MORNING. * IMPACT...AT 13.5 FEET...RIVER IS BANKFULL. MINOR OVERFLOW BEGINS IN LOW LYING AREAS ALONG THE RIVER NEAR AND ACROSS FROM THE IONIA FAIRGROUNDS $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood advisory went out at Jan 28, 7:30 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 28, 7:30 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 AM EST SAT JAN 28 2012
LATEST UPDATE...AVIATION...
.SYNOPSIS...(418 AM EST SAT JAN 28 2012)
A SERIES OF WEAK SYSTEMS WILL PARADE THROUGH THE AREA THROUGH THIS
WEEKEND AND EARLY NEXT WEEK. THE FIRST ONE IS CURRENTLY IN THE
PROCESS OF MOVING THROUGH THIS MORNING. ANOTHER WILL MOVE THROUGH
LATE TONIGHT/EARLY SUNDAY...AND THEN ANOTHER WILL MOVE THROUGH
MONDAY/TUESDAY. LIGHT AMOUNTS OF SNOWFALL WILL BE LIKELY WITH EACH
ONE...EXCEPT THE MONDAY/TUESDAY ONE WHERE ENOUGH WARM AIR LOOKS TO
MOVE IN THAT SOME RAIN WILL BE POSSIBLE DOWN SOUTH.
&&
.SHORT TERM...(418 AM EST SAT JAN 28 2012)
(TODAY THROUGH MONDAY)
MAIN FORECAST CHALLENGE THROUGH THE SHORT TERM WILL BE TO INDICATE
PCPN TRENDS THROUGH THE PERIOD WITH MULTIPLE WAVES MOVING THROUGH
AND LAKE EFFECT BECOMING MORE OF A FACTOR.
THE FIRST WAVE IN THE SERIES IS NOW MOVING THROUGH THE AREA. LIGHT
SNOW HAS BROKEN OUT ACROSS THE WRN HALF OF THE CWFA WITH THE ERN
HALF EXPECTED TO SEE SNOW IN THE NEXT HOUR OR TWO. LAKE MICHIGAN IS
HELPING ENHANCE THIS SLIGHTLY AS DELTA T/S ARE AROUND 10C OR SO. AN
INCH OR TWO STILL LOOKS LIKE A GOOD FCST BEFORE THE SYNOPTIC SNOW
MOVES OUT MID MORNING. WE COULD SEE A SHORT WINDOW OF OPPORTUNITY
FOR A COUPLE OF HOURS WHERE SOME DRIZZLE/FREEZING DRIZZLE WOULD BE
POSSIBLE. THIS IS THE CASE AS THE MID/UPPER LEVEL MOISTURE PEELS OUT
QUICKLY MID MORNING...AND LEAVES THE DGZ UNSATURATED WITH SOME LIFT
REMAINING IN THE LOWEST LEVELS. TEMPS WILL BE HUGGING THE FREEZING
LINE.
COLDER AIR ALOFT WILL COME IN THIS AFTERNOON ON STRONGER WEST WINDS.
H850 TEMPS WILL DROP FROM AROUND -7C THIS MORNING TO AROUND -12C
THIS AFTERNOON. LAKE EFFECT WILL TRY TO GET GOING WITH DELTA T/S
AROUND 15C OR SO. THE LIMITING FACTOR WILL BE A LACK OF SYNOPTIC
SUPPORT AND CRASHING INVERSION HEIGHTS AS WE SEE SHORT WAVE RIDGING
BUILD IN ACROSS THE AREA BETWEEN TROUGHS. WE EXPECT TO SEE SNOW
SHOWERS AROUND...ESPECIALLY FOR FAVORED W FLOW. THE LIMITED SYNOPTIC
SUPPORT WILL MAINLY KEEP ACCUMULATIONS LIMITED THIS AFTERNOON AND
INTO EARLY THIS EVENING.
SUPPORT FOR SNOW SHOWERS EXPANDING A BIT AND INTENSIFYING SOME WILL
COME IN LATER THIS EVENING AND ESPECIALLY OVERNIGHT TONIGHT AS THE
NEXT SHORT WAVE TROUGH APPROACHES. MID LEVEL MOISTURE WILL HELP
ALONG WITH THE SYNOPTIC ASSISTANCE. BEST OPPORTUNITY FOR SNOWFALL
LOOKS TO OCCUR FROM ABOUT 06Z TONIGHT THROUGH ABOUT 14-15Z ON SUN
MORNING. MOISTURE IS NOT AS WIDESPREAD OR DEEP AS THE SYSTEM THIS
MORNING. THIS WILL LIMIT THE SNOW POTENTIAL INLAND A BIT...HOWEVER
WRLY FLOW LAKE EFFECT AREAS WILL SEE A BETTER CHC FOR SNOW AS WE
HAVE BETTER OVER LAKE INSTABILITY IN PLACE. WE WILL STILL HOLD
ADDITIONAL ACCUMS BELOW 2 INCHES FOR TONIGHT.
ANOTHER SHORT WAVE RIDGE WILL BUILD IN THEN THROUGH THE COURSE OF
THE DAY ON SUN. THIS WILL LOWER INVERSION HEIGHTS AND GRADUALLY
DIMINISH THE INTENSITY AND COVERAGE OF SNOW SHOWERS. THE UPPER FLOW
WILL TRANSITION TO AN ANTI-CYCLONIC FLOW PATTERN...LIMITING LAKE
EFFECT POTENTIAL AFTER 00Z MON.
THE SCENARIO CHANGES A BIT ON MON COMPARED TO THE SYSTEMS THAT ARE
EXPECTED TO MOVE THROUGH THIS WEEKEND. WE WILL SEE A DECENT UPPER
RIDGE BUILD ACROSS THE DAKOTAS AND THEN MOVE EAST. AHEAD OF THIS
RIDGE...WE WILL SEE AN ELEVATED WARM FRONT TIGHTEN UP THE THERMAL
GRADIENT TO OUR SW. THIS WILL THEN MOVE NE TOWARD THE AREA DURING
THE DAY ON MON. ALL MODELS ARE IN AGREEMENT WITH THIS FEATURE...THEY
JUST DIFFER A BIT ON THE EXACT PLACEMENT. WE WILL KEEP THE CHC OF
PCPN IN THE CHC CATEGORY FOR NOW UNTIL SOME BETTER AGREEMENT OF THE
DETAILS CAN OCCUR.
&&
.LONG TERM...(418 AM EST SAT JAN 28 2012)
(MONDAY NIGHT THROUGH FRIDAY)
A MILD ZONAL UPPER PATTERN IS IN PLACE TO START THE LONG TERM PERIOD
MONDAY NIGHT. THE ZONAL FLOW REMAINS IN PLACE INTO MID WEEK...BEFORE
TROUGHING DEVELOPS OVERHEAD THURSDAY/FRIDAY. FAIRLY MILD CONDITIONS
ARE EXPECTED ALL WEEK WITH HIGHS IN THE MIDDLE 30S TO AROUND 40 EACH
DAY. NORMAL HIGHS FOR THIS TIME OF YEAR ARE AROUND 30.
SOME LIGHT RAIN AND SNOW WILL BE EXITING TO THE NORTH AND EAST
MONDAY EVENING...WITH A DRY OVERNIGHT EXPECTED. ANY LINGERING
PRECIPITATION INTO MONDAY EVENING SHOULD BE LIGHT.
MAIN PRECIPITATION EVENT IN THE LONG TERM MOVES THROUGH THE AREA
TUESDAY AND TUESDAY NIGHT. RAIN IS EXPECTED BOTH FORECAST PERIODS
AHEAD OF A LOW MOVING EAST OUT OF THE NORTHERN PLAINS. THE LOW
ACTUALLY PULLS MOISTURE NORTHWARD ON A STRONG LOW LEVEL JET WITH A
SOURCE REGION IN THE WESTERN GULF OF MEXICO.
WEDNESDAY INTO FRIDAY...THE ZONAL UPPER FLOW TRANSITIONS INTO
TROUGHING. HAVE SOME SMALL POPS IN THE FORECAST WEDNESDAY AND
THURSDAY...BUT NOT EXPECTING MUCH AT ALL. ACTUALLY THINK THE BULK OF
THE LATER HALF OF THE WORK WEEK WILL BE DRY DESPITE THE DEVELOPING
TROUGH. NOT MUCH OF A SURFACE REFLECTION IN PLACE TO FORCE ANYTHING
AND TEMPERATURES ARE JUST WARM ENOUGH AT 850MB/S TO TAKE LAKE EFFECT
OUT OF PLAY.
&&
.AVIATION...(730 AM EST SAT JAN 28 2012)
LAST BURST OF SNOW WILL PUSH THROUGH THE TAF SITES BETWEEN 13Z AND
15Z FROM WEST TO EAST. MOST SITES WILL REMAIN IN IFR CONDITIONS
THROUGH THIS TIME. ON THE BACK EDGE OF THE SNOW CEILINGS WILL LIFT
TO MVFR. CONDITIONS SHOULD THEN TREND TO VFR BY LATE MORNING.
LAKE EFFECT SNOW SHOWERS WILL TRY TO GET GOING TOWARD MIDDAY AND
INTO THE AFTERNOON HOURS...BUT MOISTURE IS LIMITED...SO EXPECTING
VFR CLOUDS OFF THE LAKE AND FLURRIES FOR THE MOST PART. THERE IS A
CHANCE THAT THE CEILINGS MAY BE MVFR...BUT FEEL VFR IS MORE LIKELY.
STRONG WEST WINDS ARE EXPECTED FROM MID MORNING RIGHT THROUGH THE
DAY. WIND GUSTS WILL PUSH TO AROUND 30 KNOTS AT MOST TAF SITES AT
TIMES.
SNOW WILL BECOME HEAVIER OVERNIGHT...WITH IFR CONDITIONS POSSIBLE AT
KMKG AND KGRR. THE OTHER SITES WILL LIKELY BE MVFR.
&&
.MARINE...(418 AM EST SAT JAN 28 2012)
CONDITIONS OUT ON THE NEARSHORE WATERS ARE RAMPING UP CLOSE TO GALES
AS OF 08Z THIS MORNING. WINDS WILL INCREASE INTO THE GALE CATEGORY
THIS MORNING AND REMAIN UP INTO THIS EVENING. THE 00Z EXPIRATION
TIME MAY NEED TO BE EXTENDED SLIGHTLY AS WINDS ARE LOOKING TO REMAIN
UP A LITTLE LONGER. THE DAY SHIFT CAN MONITOR THIS TREND. ANOTHER
BATCH OF POSSIBLE GALES COULD COME IN ACROSS THE AREA DURING THE DAY
ON MON.
&&
.HYDROLOGY...(418 AM EST SAT JAN 28 2012)
SOME ICE FORMATION WILL BE POSSIBLE THIS WEEKEND AS A BRIEF PERIOD
OF COLDER TEMPERATURES MOVES IN LATER TODAY AND LASTS THROUGH
SUNDAY. OTHER THAN THAT...NO BIG HYDROLOGY ISSUES ARE EXPECTED WITH
LIMITED RAINFALL/SNOW MELT EXPECTED THROUGH MOST OF NEXT WEEK.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING IN EFFECT THROUGH 7 PM TODAY FOR THE ENTIRE
NEARSHORE.
&&
SYNOPSIS: NJJ
SHORT TERM: NJJ
LONG TERM: DUKE
AVIATION: DUKE
MARINE: NJJ
HYDROLOGY: NJJHazardous weather outlook, Jan 28, 6:25 AM EST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 625 AM EST SAT JAN 28 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-291130- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 625 AM EST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN. .DAY ONE...TODAY AND TONIGHT LIGHT TO OCCASIONALLY MODERATE SNOW WILL TAPER OFF FROM WEST TO EAST THIS MORNING...ENDING BY NOON. SNOWFALL TOTALS WILL RANGE FROM A DUSTING TO LOCALLY TWO INCHES. ANOTHER BURST OF HEAVIER SNOW IS EXPECTED LATE TONIGHT INTO SUNDAY MORNING. LIGHT ACCUMULATIONS ARE POSSIBLE...GENERALLY AN INCH OR LESS IN MOST AREAS. 1 TO 3 INCHES OF SNOW WILL BE POSSIBLE THOUGH FROM MUSKEGON AND HOLLAND EAST TO GRAND RAPIDS LATE TONIGHT AND SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT LAKE EFFECT SNOW SHOWERS WILL PERSIST INTO SUNDAY AFTERNOON AND EVENING BEFORE TAPERING OFF. ADDITIONAL LIGHT ACCUMULATING SNOW IS EXPECTED ACROSS CENTRAL LOWER MICHIGAN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-291130- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 625 AM EST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WEST GALES TO 35 KNOTS ARE EXPECTED ON LAKE MICHIGAN TODAY INTO THIS EVENING WITH WAVES BUILDING TO 8 TO 12 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WAVES WILL REMAIN HIGH INTO SUNDAY AS WELL...BEFORE SUBSIDING SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
In the hours before
Local storm report, Jan 28, 8:04 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
804 AM EST SAT JAN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM SNOW WHITE CLOUD 43.57N 85.77W
01/28/2012 M2.5 INCH NEWAYGO MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Jan 28, 8:17 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
817 AM EST SAT JAN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM SNOW SCHOOLCRAFT 42.12N 85.64W
01/28/2012 M1.2 INCH KALAMAZOO MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Jan 28, 8:22 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
822 AM EST SAT JAN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM SNOW BIG RAPIDS 43.70N 85.48W
01/28/2012 M2.5 INCH MECOSTA MI COUNTY OFFICIAL
&&
MKALEMBKLocal storm report, Jan 28, 8:30 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
830 AM EST SAT JAN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW DORR 42.73N 85.72W
01/28/2012 M1.5 INCH ALLEGAN MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Jan 28, 8:40 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
840 AM EST SAT JAN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM SNOW IONIA 42.98N 85.06W
01/28/2012 M0.6 INCH IONIA MI CO-OP OBSERVER
&&
MKALEMBKLocal storm report, Jan 28, 8:54 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
854 AM EST SAT JAN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM SNOW SCOTTVILLE 43.95N 86.28W
01/28/2012 M2.8 INCH MASON MI CO-OP OBSERVER
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:23 PM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Eaton, Ionia, Kalamazoo and 3 more | 24 hr |
Nearby
River Flood Advisories in Michigan, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.